I have gained 35 lbs in just over 7 months on Latuda. I also take Vivactil 10mg and Lithium 100mg daily. I have just tried Saphris with no appreciable results: no mood difference, restless for a few hours and a rash covering one side of my face that is still not resolved 5 days later. Does anyone have any experience with weight loss on an antipsychotic? Thanks!
Does latuda weight gain ever stop?
Question posted by 2Bipolar on 14 Oct 2013
Last updated on 28 April 2019
Ask your doctor about Topamax.. it is suppose to prevent weight gain while taking antiphycotics.
I was on Latuda previously and found it increased my hunger especially sweets so asked Dr. to get off before I gained weight. Now 5 yrs. later trying many other meds thinking about trying again but, worried what others have said about weight gain. I have gained on everything currently on Seroquel. They all seem to have weight gain side effects its just which has the least.
I'm trying not to eat but am really nervous because it makes me really hungry... I am so so scared of weight gain... I am on latuda too it's been 3 days and I can't eat but not because I'm not hungry trust me this latuda makes me hungry... I am just so scarred of gaining anymore weight.. I already put on 20 lbs from invega and my Dr switched me to latuda... I am currently looking for a antidote to counter latuda weight gain... I find Topamax but can't relax myself enough to be sure the Dr will give me Topamax. I see where Topamax helps bipolar people...
Hello! Weight gain on Latuda is uncommon but possible. I'd also look into your lithium as this medication can definitely cause weight gain.
Hello, I weighed 310 lbs. When I started Latuda. I got down to 172. So I lost weight on Latuda. But I also changed my diet and exercised because I had more energy. So I'm sure that helped. It is considered weight neutral. I hope that I helped in some way.
I was 39 when I started Latuda. It is an amazing medication, however I was always thin. 5'4, 95-100lbs. I have only been on it a matter of mos, and my wt keeps rising. I'm at 131, and extremely uncomfortable, and very self conscious, it is awful. At 1st I never had side effects, then out of nowhere, at night, 1 hour after I would take my 40mg pill I couldn't stop moving my legs, I felt scared, like I needed out of my body... strangest sensation ever. My husband is a psychiatrist, he sees this side effect a lot in his patients. I am weening off of Latuda because the side effects are UNBAREABLE. Please educate yourself. Even if you have never had one negative side effect, you will later in life. The drug causes nerve issues, facialtwitches, and so much more... weigh your options please.,
I've lost 8 lbs on Latuda in about 3 months. Nothing has changed besides taking Latuda so I'm thinking it must be the Latuda?
I started latuda 12 days ago and days ago and put on 12 lbs at 20 mg I start 40 in 2 days
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Agitation; anxiety; diarrhea; dizziness; drowsiness; fatigue; light-headedness; nausea; restlessness; stomach upset; vomiting; weight gain.
HELLO 2Bipolar the above is copy paste for side effects of this drug also water retention is listed can you tell if you are retaining water not a lot of weight sound like 5 lbs a month,but agitation you said I really recommend you check with the doctor on this one asap thanks for listing your other meds helps alot sounds like not a reaction between other meds but make very sure that you let your doctor know if you start to take anything different many interactions with this med and others But this drug does say extra agitation or weight gain check with your doctor that is where i would start,,Thanks for posting this i had to look in several sights this one must of come out after i retired..if i can help please let me know.Chuck Wise Sr. Retired pharmacy techneician Cpht. by the way if you don't know if your retaining water push down with a finger on you arm or leg if it does not come right back up and stay down for a little while that is a sign of water retention. I hope this help you some have a great day and keep plugging along i know its frustrating but we must beat this..smile and enjoy the moment my friend. Chuck
- Vivactil uses and warnings
- Lithium uses and warnings
- Saphris uses and warnings
- Latuda uses and warnings
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.